question-icon

Is it possible for a tablet to enter into lungs?

default
Posted on Tue, 17 Dec 2013
Question: I think I accidently swallowed 2 ibuprofen down into my lungs, but need clarity if I did or not. I took 2 advils with water, and started coughing a little bit. Soon after the coughing subsided, I started to wonder/worry if I swallowed the meds into my lungs... but my breathing is relatively normal but I have a little chest pain(like a slight burning) and now feeling like sweats. Is it possible that they entered my lungs? What can I do if I swallowed them into my lungs, is there anything I can do IF that happened? Or is it anxiety hitting me like a truck??
doctor
Answered by Dr. Rahul Tawde (1 hour later)
Brief Answer: Impossible for advil to go to lungs,anxiety... Detailed Answer: Hi, Sweating you are feeling might be related to 2 advils. Chest pain is due to the anxiety of thinking over swallowing advils in your lungs. Please relax. If advils would enter lungs, you'd be coughing badly and having more severer chest pain and difficulty breathing. Furthermore, advils are too "big" to enter pulmonary tree. You are not reporting any of these symptoms, thus, most probably you are having a "anxiety attack" unnecessarily. You can do chest X-ray to be at peace and consult your physician if symptoms aggravate. All the best! Feel free to ask me other questions if you have any at the next follow up. Dr.Bardha
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on
Is it possible for a tablet to enter into lungs?

Brief Answer: Impossible for advil to go to lungs,anxiety... Detailed Answer: Hi, Sweating you are feeling might be related to 2 advils. Chest pain is due to the anxiety of thinking over swallowing advils in your lungs. Please relax. If advils would enter lungs, you'd be coughing badly and having more severer chest pain and difficulty breathing. Furthermore, advils are too "big" to enter pulmonary tree. You are not reporting any of these symptoms, thus, most probably you are having a "anxiety attack" unnecessarily. You can do chest X-ray to be at peace and consult your physician if symptoms aggravate. All the best! Feel free to ask me other questions if you have any at the next follow up. Dr.Bardha